Texas, 2022Damaging Winds in Texas, October 24 to 25, 2022
October 24 to 25, 2022 · NWS HGX · 19 events in 8 counties and zones
There was some wind damage and wind gusts from thunderstorms that developed along and ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was some wind damage and wind gusts from thunderstorms that developed along and ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 24, 6:59 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 24, 6:59 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
759 PM CDT Mon Oct 24 2022
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 427 PM CDT Mon Oct 24 2022
Key points....
- A line of showers and thunderstorms will move over the region
ahead of a cold front passage overnight.
- Strong to severe storms will be possible along the boundary with
damaging winds of 60 mph or greater and an isolated tornado or two
as the main risks.
- Drier, cooler and breezy to windy conditions are expected behind
the front.
The potential for strong to severe thunderstorms to impact the area
tonight remains on track. A strong upper-level trough, coupled with
an approaching surface cold front will continue to move east-
southeast over the region this evening. Currently, the upper-lvl
trough and cold front are moving across northwest TX as clearly
evident by radar and satellite. The front will be surging southward
this evening and should approach the Brazos Valley around 11pm
- midnight, quickly sliding south over Southeast Texas overnight,
and reaching the coastal waters near daybreak.
The environment remains favorable for a line of strong to severe
thunderstorms, though the threat should decrease as the front moves
through. Instability is moderate and it actually weakens as we head
into the evening hours with low to mid level lapse rates in the 5.6-
6.9 C/km range and MUCAPE around 1000-1200 J/kg. One thing in favor
of strong convection is a deep layer of shear (around 40-50 knots)
near/ahead of the convergence zone and on the nose of a 20-35 knots
LLJ. Hi-res models and forecast soundings keep suggesting DCAPE
around 1400-1600 J/kg, which could translate to strong isolated
updrafts capable of producing localized damaging winds. The tornado
risk is non-zero. Cannot rule out an isolated spin-up given
effective 0-1 km SRH values approaching 270-280 m2/s2. This could
support brief/small bowing segments along the fast-moving boundary.
The greatest severe weather risk looks to be along and north of I-
10, which is where the parameters mentioned above and a maximized
area of frontogenesis will be the strongest.
The front should slide offshore by early Tuesday morning. Some
lingering showers could be possible behind the passage, but skies
should gradually clear from northwest to southeast. Northwest flow
aloft and sfc high pressure to settles in, bringing dry and cooler
conditions on Tuesday. Breezy to windy north winds are also expected
on Tuesday, with the higher gusts expected through early afternoon.
These offshore winds should gradually weaken by Tuesday evening. It
will be a bit cooler than previous days as 850mb drop into the 8-12
C. Highs will range in the 70s. Tuesday night's lows will range from
the upper 30s to upper 40s inland, in the 60s along the islands.
05
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 427 PM CDT Mon Oct 24 2022
Whelp....they wanted Houston....to have another round of Fall-like
temperatures and so did we! We're gonna get em too as we pick things
up on Wednesday morning with temperatures in the upper 40s/low 50s
as you walk out the door. We'll be buried in the H...high pressure
that is...as it continues its stronghold over the Central and
Southern Plains and provides a steady stream of cooler and drier
air. Even though there'll be plentiful sunshine on Wednesday, with
850mb temperatures ranging from 10-12°C, there won't be much in the
way of warming as high temperatures top out in the upper 70s. High
pressure sweeps out of the area late Wednesday with onshore flow
returning by Thursday as moisture goes on a steep launch angle going
towards the end of the work week. We're in late October now (spooky
season), so the resultant warming trend will be felt more in the
overnight hours rather than the daytime hours. Areas west of I-45 on
Thursday will reach the low 80s, but most of us should stay below
the 80°F mark through the weekend. Compare this to the overnight
hours where we'll go from the low to mid 50s on Wednesday night back
into the 60s on Thursday night.
The moisture surge is enhanced by the development of a coastal
trough as PW values reach near and possibly exceed the 90th
percentile (~1.71") by Friday morning. Additionally, an upper level
trough and subsequent shortwave trough enter western Texas on Friday
morning. There is model consensus on this evolving into a cutoff low
that traverses Texas on Friday and pushes the next cold front
through the area on Friday afternoon. With PVA and more than enough
moisture in place, rain chances are prevalent ahead of the front,
along the front, and...behind the front too. The GFS and Euro have
come into better agreement on the progression of the surface low and
actually slow it down just northeast of Southeast Texas on Saturday.
This presents the opportunity for wraparound moisture, especially
for our northeastern counties. PoPs do generally trend down after
Friday night though once the low pushes just enough to our east.
Another consequence of the close proximity of the low is that the
air won't be quite as dry behind this front as we're looking at
dewpoints mainly in the low to mid 50s compared to the upper 30s/low
40s behind the early week cold front. The 850mb low looks to sit and
spin just off to our northeast as well, which means a prolonged
period of CAA. Because of that we can look forward to a weekend with
highs in the 70s and lows in the upper 40s to mid 50s. Perfect
weather for outdoor sports!
Batiste
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 740 PM CDT Mon Oct 24 2022
Mix of MVFR to VFR conditions will continue with S winds at 10-15
KTS with gusts up to 30 KTS. A cold front will arrive the CLL/UTS
region around 05-06Z tonight, pass through IAH/HOU region around
07-08Z, and make its way into the coastal waters around 09-11Z.
SH/TS are expected ahead and along the frontal boundary, and some
could become strong to severe, capable of producing damaging
winds and possible isolated tornados. Periods of reduced vis/cig
and frequent lightning can be expected as the front moves through.
LLWS of 30-40 KTS at around 2000 FT is also possible for portions
of SE TX overnight. Expect gusty N-NW winds developing in the wake
of the FROPA during the day Tue.
LCH WFO / 24
&&
.MARINE...
Issued at 427 PM CDT Mon Oct 24 2022
Moderate to strong onshore flow along with elevated seas (wave
heights as high as 8-10 feet today) will continue through early
Tuesday morning when a cold front pushes offshore. Thunderstorms are
expected to accompany the front with strong winds possible along the
boundary. Moderate to strong northwesterly winds follow in the wake
of the front leading to a potential for low water issues during low
tide on Tuesday morning. Winds and seas will remain elevated through
Tuesday afternoon before gradually subsiding going into midweek.
Small Craft Advisory for all waters remains in effect through
Tuesday afternoon and will surely be followed by a period of caution
flags as winds/seas continue a downward trend. Winds become easterly
on Wednesday and southeasterly Thursday as onshore flow returns.
Winds approach caution/advisory territory towards the end of the
work week as the next cold front pushes through on Friday bringing
in another round of showers/thunderstorms.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 53 73 46 77 / 90 0 0 0
Houston (IAH) 59 73 48 77 / 80 10 0 0
Galveston (GLS) 63 74 60 73 / 90 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT Tuesday for TXZ436>439.
GM...Small Craft Advisory until 1 PM CDT Tuesday for GMZ330-335-350-
355-370-375.
&&In the hours before
Special weather statement, Oct 24, 9:06 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1006 PM CDT Mon Oct 24 2022
TXZ195-196-250345-
Brazos TX-Burleson TX-
1006 PM CDT Mon Oct 24 2022
...A strong thunderstorm will impact portions of Burleson and
southwestern Brazos Counties through 1045 PM CDT...
At 1005 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Caldwell, moving east at 35 to 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Caldwell, Snook, Lake Somerville State Park & Trailway, Lyons,
Deanville and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southeastern
Texas.
&&
LAT...LON 3061 9686 3065 9678 3051 9636 3030 9665
3030 9667 3032 9669 3032 9674 3039 9679
3043 9685 3043 9687 3046 9688 3046 9690
3047 9691 3049 9690 3050 9691 3051 9690
3054 9693
TIME...MOT...LOC 0305Z 272DEG 43KT 3058 9685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThunderstorm Wind, Burleson
- When
- October 24, 9:13 PM CST
- Where
- Burleson County, 0.6 mi W of Caldwell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.530, -96.690
Medium to large tree branches were downed by strong thunderstorm winds in Caldwell.
Thunderstorm Wind, Brazos
- When
- October 24, 9:30 PM CST
- Where
- Brazos County, 2.73 mi SE of Bryan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.640, -96.340
A tree and several large tree limbs were downed by strong thunderstorm wind gusts at Tanglewood Park in Bryan.
Thunderstorm Wind, Brazos
- When
- October 24, 9:30 PM CST
- Where
- Brazos County, 3.27 mi ESE of Kurten
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.760, -96.220
Strong thunderstorm winds damaged a barn in Kurten. Metal roofing was stripped from the building.
Thunderstorm Wind, Brazos
- When
- October 24, 9:35 PM CST
- Where
- Brazos County, 0.91 mi NE of (Cll)easterwd Fld Co
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.590, -96.360
Wind gust was observed at the College Station ASOS site (KCLL).
Thunderstorm Wind, Brazos
- When
- October 24, 9:35 PM CST
- Where
- Brazos County, 2.07 mi N of College Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.630, -96.330
A tree was snapped in half outside of College Station Fire Dept No. 6.
Thunderstorm Wind, Madison
- When
- October 24, 9:50 PM CST
- Where
- Madison County, 0.59 mi W of George
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.970, -96.110
A tree was downed across the road at the intersection of FM 39 and FM 1452.
Thunderstorm Wind, Washington
- When
- October 24, 10:00 PM CST
- Where
- Washington County, 0.69 mi N of Brenham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.180, -96.400
Multiple roads had downed trees across roadways in Washington County.
Thunderstorm Wind, Brazos
- When
- October 24, 10:08 PM CST
- Where
- Brazos County, 3.01 mi NNW of (Cll)easterwd Fld Co
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.620, -96.390
Large pecan tree branches were downed by strong thunderstorm wind gusts near the intersection of Shirewood Dr and Westwood Main Dr in Bryan.
Thunderstorm Wind, Houston
- When
- October 24, 10:40 PM CST
- Where
- Houston County, 1.9 mi WNW of Crockett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.330, -95.480
Volunteer firefighters in Houston County reported multiple downed trees and a down power line due to strong thunderstorm wind gusts.
Thunderstorm Wind, Montgomery
- When
- October 24, 10:45 PM CST
- Where
- Montgomery County, 1.79 mi W of Bobville Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.370, -95.800
Trees were downed near the intersection of N Mt Mariah Rd and Askew Rd in Montgomery County by strong thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- October 24, 10:47 PM CST
- Where
- Montgomery County, 3.64 mi E of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 30.390, -95.620
A tree was downed by strong thunderstorm wind gusts, causing damage to a building on Walden Rd near Lake Conroe.
Thunderstorm Wind, Montgomery
- When
- October 24, 10:58 PM CST
- Where
- Montgomery County, 4.52 mi NNW of Tamina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.240, -95.460
Large tree branches were downed by strong thunderstorm winds near the intersection of Interstate 45 and FM 1488.
Thunderstorm Wind, Montgomery
- When
- October 24, 10:58 PM CST
- Where
- Montgomery County, 4.52 mi NNW of Tamina
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.240, -95.460
Large tree branches were downed by strong thunderstorm winds near the intersection of Interstate 45 and FM 1488.
Thunderstorm Wind, Montgomery
- When
- October 24, 10:58 PM CST
- Where
- Montgomery County, 3.28 mi ENE of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.400, -95.630
Trees were downed across the Del Lado Subdivision near Lake Conroe due to strong thunderstorm wind gusts.
Thunderstorm Wind, Harris
- When
- October 24, 11:45 PM CST
- Where
- Harris County, 0.91 mi SW of Northline Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.840, -95.380
Large tree branches were downed in North Houston near the intersection of Airline Dr and Berry Rd.
Thunderstorm Wind, Fort Bend
- When
- October 24, 11:50 PM CST
- Where
- Fort Bend County, 0.69 mi N of Smada
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.580, -95.580
Trees were downed by strong thunderstorm winds on Calendar Lake Dr.
Thunderstorm Wind, Fort Bend
- When
- October 24, 11:50 PM CST
- Where
- Fort Bend County, 2.16 mi SSE of Missouri City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.590, -95.520
Multiple trees were downed in the vicinity of Independence Blvd in Ft Bend County.
Thunderstorm Wind, Harris
- When
- October 25, 12:25 AM CST
- Where
- Harris County, 0.6 mi E of Clear Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.550, -95.090
Three large trees were downed by strong thunderstorm winds in Nassau Bay, blocking local roads.
Thunderstorm Wind, Harris
- When
- October 25, 12:25 AM CST
- Where
- Harris County, 0.92 mi NE of Taylor Lake Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.580, -95.060
A large tree was snapped near Clear Lake on Honey Oaks Dr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, October 24, 2022$607,000 · EF1 · 11 events
- Hail and Damaging Winds in Texas, October 24, 20221 injured · $81,000 · 1.75 in hail · 18 events
- Tornado in Oregon, October 24, 2022$25,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Oklahoma, October 24 to 25, 2022$15,000 · EF0 · 5 events
- Damaging Winds in Texas, October 24, 202261 kt wind · 9 events
- High Wind in Wyoming, October 24 to 25, 202261 kt wind · 5 events
- High Wind and Strong Wind in California, October 24, 2022$2,000 · 56 kt wind · 4 events
- High Wind in Texas, October 24, 202265 kt wind · 3 events
- High Wind in South Dakota, October 24, 202253 kt wind · 3 events
- High Wind in Montana, October 24, 202255 kt wind · 3 events
- Heavy Snow in North Dakota, October 24, 20222 events
- Frost and Freeze in California, October 24, 20222 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057136, 1057137, 1057138, 1056025, 1057139, 1057140, 1057141, 1057142, 1057143, 1057144, 1057145, 1057146, 1057147, 1057148, 1057149, 1057150, 1057151, 1057152, 1057153.